MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ
Model Number CTB71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
By-pass - "this incident was reported on (b)(6) 2016 by the department of digestive surgery of (b)(6) hospital.Indeed, by removing the trocar at the end of surgery, the surgeon found that the distal end of the trocar was broken.A liver retractor was introduced during surgery and was supported by an articulated arm, which was secured to the operating table.There was no particular shock during the procedure.The piece of plastic that detached from the trocar, found in the abdominal cavity, was recovered by the surgeon.We will make an optional declaration to the (b)(6)." original: "cet incident a été signalé le (b)(6) 2016 par le service de chirurgie digestive de l'hôpital de (b)(6).En effet, en retirant le trocart à la fin de l'intervention, le chirurgien a repéré que l'extrémité distale du trocart était cassée.Un écarteur à foie a été introduit au cours de l'intervention et était soutenu par un bras articulé, lui-même fixé à la table d?opération.Il n'y a pas eu de choc particulier pendant l'intervention.Le morceau de plastique qui s'est détaché du trocart, retrouvé dans la cavité abdominale, a été récupéré par le chirurgien.Nous allons faire une déclaration facultative à l'(b)(6)." additional information received from applied medical representative on december 07, 2016: the distal part of the cannula broke.It was a clean break.Patient status - no patient injury.
 
Additional Manufacturer Narrative
Additional information was requested from the customer and provided.Investigation summary: the event product was returned to applied medical for evaluation.Upon inspection, engineering was able to confirm the complainant's experience of a fractured cannula.The wall thickness of the cannula was measured, and the measurements did not meet specifications.The likely root cause of the uneven cannula wall thickness is due to the injection molding process of the cannula.The probability and criticality of harm resulting from this failure mode has been evaluated and was found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this continuous process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of incident to occur.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6209602
Report Number2027111-2016-00899
Device Sequence Number439474
Product Code GCJ
UDI-Device Identifier00607915125066
UDI-Public(01)00607915125066(17)190414(30)01(10)1268783
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/14/2019
Device Model NumberCTB71
Device Catalogue Number101415501
Device Lot Number1268783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/28/2016
Supplement Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1